Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 30, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 3, 2018, 10:58 PM CDT for Cumberland County, Van Buren County, White County, Tennessee. It was in force for 47 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2018, 10:58 PM CDT (03:58 UTC)
- Expired
- Apr 3, 2018, 11:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cumberland County, TN, Van Buren County, TN, White County, TN
The radar
The Nashville radar (KOHX), 143 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 11:05 PM CDT | TSTM WND DMG | 1 Sw Crossville, TN | TREE DOWN ON MYRTLE AVENUE |
| Apr 3, 11:10 PM CDT | TSTM WND DMG | 5 Wnw Fairfield Glade, TN | TREE DOWN ON GENESIS ROAD AT POTTER ROAD |
| Apr 3, 11:20 PM CDT | TSTM WND DMG | Crab Orchard, TN | TREES DOWN ON CHESTNUT HILL ROAD BLOCKING THE ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 7:14 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.0 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 398 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1862 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 243 m²/s²
- 0-3 km storm-relative helicity
- 349 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.8
The text
As transmitted.
305
WUUS54 KOHX 040358
SVROHX
TNC035-175-185-040445-
/O.NEW.KOHX.SV.W.0030.180404T0358Z-180404T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
1058 PM CDT TUE APR 3 2018
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Cumberland County in Middle Tennessee...
Northeastern Van Buren County in Middle Tennessee...
Southeastern White County in Middle Tennessee...
* Until 1145 PM CDT
* At 1058 PM CDT, severe thunderstorms were located along a line
extending from 14 miles north of Fairfield Glade to 6 miles north
of Spencer, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Crossville, Fairfield Glade, Crab Orchard, Pleasant Hill, Lake
Tansi, Cumberland Mountain State Park, Slate Springs, Indian Rock
Lake, Virgin Falls State Natural Area and Fall Creek Falls State
Park.
This includes Interstate 40 between mile markers 309 and 340.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3583 8477 3576 8492 3575 8503 3577 8504
3576 8507 3577 8525 3572 8527 3581 8554
3599 8529 3598 8526 3601 8526 3617 8503
3615 8500 3616 8491 3613 8487 3608 8483
3610 8482 3600 8472 3591 8468
TIME...MOT...LOC 0358Z 291DEG 33KT 3620 8496 3583 8543
HAIL...1.00IN
WIND...60MPH
$$
Whitehead1 follow-up statement
145
WWUS54 KOHX 040424
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
1124 PM CDT TUE APR 3 2018
TNC175-185-040433-
/O.CAN.KOHX.SV.W.0030.000000T0000Z-180404T0445Z/
Van Buren TN-White TN-
1124 PM CDT TUE APR 3 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN VAN BUREN AND
SOUTHEASTERN WHITE COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 100 AM CDT for
Middle Tennessee.
LAT...LON 3583 8477 3576 8492 3575 8503 3577 8504
3576 8507 3577 8522 3595 8510 3608 8498
3616 8491 3613 8487 3608 8483 3610 8482
3600 8472 3591 8468
TIME...MOT...LOC 0423Z 291DEG 33KT 3612 8470 3575 8517
$$
TNC035-040445-
/O.CON.KOHX.SV.W.0030.000000T0000Z-180404T0445Z/
Cumberland TN-
1124 PM CDT TUE APR 3 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR CUMBERLAND COUNTY...
At 1123 PM CDT, severe thunderstorms were located along a line
extending from 6 miles west of Wartburg to 9 miles north of
Pikeville, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Crossville, Fairfield Glade, Crab Orchard, Lake Tansi, Cumberland
Mountain State Park, Slate Springs and Indian Rock Lake.
This includes Interstate 40 between mile markers 318 and 340.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3583 8477 3576 8492 3575 8503 3577 8504
3576 8507 3577 8522 3595 8510 3608 8498
3616 8491 3613 8487 3608 8483 3610 8482
3600 8472 3591 8468
TIME...MOT...LOC 0423Z 291DEG 33KT 3612 8470 3575 8517
HAIL...1.00IN
WIND...60MPH
$$
WhiteheadWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 10:37 PM CDT, 21 minutes earlier.
Area forecast discussion, Apr 3, 10:37 PM CDT, 21 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1037 PM CDT Tue Apr 3 2018 .UPDATE... FOR EVENING DISCUSSION. && .DISCUSSION... Have been removing counties from svr tstm watch number 32 behind main convective band over the last hour. This included Davidson County. Will continue clearing counties west of main convective band as line proceeds eastward. Tweaked hrly temp, dewpoint, and wind speed/direction grids. Remainder of forecast continues to be on track. && .AVIATION... 00Z TAF DISCUSSION. CKV/BNA/MQY/CSV...Will continue close to timing reasoning of 18Z TAF forecast issuance as consensus of short range model guidance continues to support. VFR conditions should generally prevail before 04/02Z. Sfc pressure gradient influences should continue to support gusts as high as 35kts ahead of, along, and shortly behind strong sfc frontal passage. Sfc winds will veer from SW ahead of to NW behind frontal passage. As strong sfc frontal boundary moves across mid state 04/00Z-04/06Z, increasing chances of shwrs and tstms, with ceilings lowering to at least MVFR thresholds, possible. Decreasing cloudiness expected behind frontal passage as upper level troughing influences move eastward and sfc ridging influences build into mid state region. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......31 AVIATION........31
Hazardous weather outlook, Apr 3, 5:01 AM CDT, 17 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 501 AM CDT Tue Apr 3 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-041015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 501 AM CDT Tue Apr 3 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight. Severe storms are possible late this afternoon and evening for all of Middle Tennessee, however the best chances will be along and west of I-65. The primary threat is damaging straight-line winds. Large hail and isolated tornadoes will also be possible. In addition, a Wind Advisory is in effect for areas west of the Cumberland Plateau from 10 am this morning through 10 pm this evening. South to southwest winds of 15 to 25 mph with gusts of 35 to 45 mph at times. These non-thunderstorm winds may blow down a few trees, tree limbs, or power lines. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Freezing temperatures and widespread of frost are possible Thursday morning across all of Middle Tennessee. .SPOTTER INFORMATION STATEMENT... Spotter activation is being requested for the severe weather potential this evening. Spotter Thunderstorm Reporting Criteria: Tornado Funnel Cloud Flooding Hail >= 1/2 inch Measured winds of >50 mph Structural Damage Downed Trees or Power lines 27
In the hours before
Local storm report, Apr 3, 10:28 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1028 PM CDT TUE APR 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 PM TSTM WND DMG 2 W ERIN 36.32N 87.74W
04/03/2018 HOUSTON TN EMERGENCY MNGR
TREE DOWN ALONG SR 147 AND SR 49
&&
EVENT NUMBER OHX1800338
21Local storm report, Apr 3, 10:30 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1030 PM CDT TUE APR 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM TSTM WND DMG 2 S CENTERVILLE 35.77N 87.45W
04/03/2018 HICKMAN TN EMERGENCY MNGR
TREE DOWN ALONG SR 100
&&
EVENT NUMBER OHX1800339
21Local storm report, Apr 3, 10:43 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1043 PM CDT TUE APR 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0911 PM TSTM WND DMG 2 NE RURAL HILL 36.13N 86.48W
04/03/2018 WILSON TN EMERGENCY MNGR
TREE DOWN ON LOGUE ROAD AT MASTERS WAY
&&
EVENT NUMBER OHX1800340
SHAMBURGERLocal storm report, Apr 3, 10:44 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1044 PM CDT TUE APR 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 PM TSTM WND DMG 4 NW LEBANON 36.25N 86.38W
04/03/2018 WILSON TN EMERGENCY MNGR
TREE DOWN IN THE FIVE OAKS SUBDIVISION IN WEST LEBANON
&&
EVENT NUMBER OHX1800341
SHAMBURGERLocal storm report, Apr 3, 10:49 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1049 PM CDT TUE APR 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 PM TSTM WND DMG 5 E COLUMBIA 35.62N 86.96W
04/03/2018 MAURY TN EMERGENCY MNGR
TREE DOWN BLOCKING BOTH LANES AT MT OLIVETTE RD AND
BEAR CREEK RD
&&
EVENT NUMBER OHX1800342
21Local storm report, Apr 3, 10:51 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1051 PM CDT TUE APR 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1024 PM TSTM WND DMG ALGOOD 36.20N 85.45W
04/03/2018 PUTNAM TN EMERGENCY MNGR
TREE DOWN AT 559 WEST MAIN
&&
EVENT NUMBER OHX1800343
21The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:03 PM CDT | Special Weather Statement | OHX | Montgomery, Stewart | 27 min |
| Apr 3, 7:22 PM CDT | Special Weather Statement | OHX | Cheatham, Dickson, Houston, Humphreys, Montgomery, Robertson | 23 min |
| Apr 3, 7:47 PM CDT | Special Weather Statement | OHX | Dickson, Hickman, Perry | 43 min |
| Apr 3, 8:17 PM CDT | Special Weather Statement | OHX | Sumner | 43 min |
| Apr 3, 8:26 PM CDT | Special Weather Statement | OHX | Dickson, Houston, Humphreys, Montgomery, Stewart | 49 min |
| Apr 3, 8:29 PM CDT | Areal Flood Advisory | OHX | Hickman, Humphreys, Perry | 3 hr |
| Apr 3, 8:34 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys, Montgomery, Stewart | 26 min |
| Apr 3, 8:35 PM CDT | Special Weather Statement | OHX | Davidson | 40 min |
| Apr 3, 8:38 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury | 37 min |
| Apr 3, 8:41 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 34 min |
| Apr 3, 8:43 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 32 min |
| Apr 3, 8:54 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Montgomery, Robertson | 36 min |
| Apr 3, 9:03 PM CDT | Special Weather Statement | OHX | Smith, Trousdale, Wilson | 42 min |
| Apr 3, 9:13 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Wilson | 32 min |
| Apr 3, 9:17 PM CDT | Areal Flood Advisory | OHX | Davidson, Hickman, Williamson | 3 hr |
| Apr 3, 9:18 PM CDT | Special Weather Statement | OHX | Robertson, Sumner | 27 min |
| Apr 3, 9:25 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Trousdale, Wilson | 15 min |
| Apr 3, 9:26 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Robertson, Sumner | 34 min |
| Apr 3, 9:39 PM CDT | Special Weather Statement | OHX | Lawrence | 36 min |
| Apr 3, 10:09 PM CDT | Special Weather Statement | OHX | Warren, White | 51 min |
| Apr 3, 10:13 PM CDT | Special Weather Statement | OHX | Giles | 47 min |
| Apr 3, 10:23 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Putnam | 52 min |
| Apr 3, 10:28 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Van Buren, Warren, White | 32 min |
| Apr 4, 2:47 AM CDT | Freeze Warning | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 30 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.